Arkansas, 2014

Strong Wind in Arkansas, February 14, 2014

February 14, 2014 · NWS SHV · 1 event in 1 county or zone

Strong gradient wind gusts in excess of 40 mph resulted in downing several trees across Sevier County, Arkansas.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Strong gradient wind gusts in excess of 40 mph resulted in downing several trees across Sevier County, Arkansas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Feb 14, 1:54 PM CST, 1 hour 1 minute earlier.

Area forecast discussion, Feb 14, 1:54 PM CST, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
154 PM CST FRI FEB 14 2014

.DISCUSSION...
COLD FRONT CONTINUES TO MAKE GOOD PROGRESS INTO THE FOUR STATE
REGION THIS AFTERNOON. CU FIELD HAS DEVELOPED JUST AHEAD OF THE
FRONT ACROSS DEEP EAST TEXAS INTO NORTHWEST LOUISIANA AND SOUTH
CENTRAL ARKANSAS BUT CU IS RATHER FLAT AND WITH UPPER LEVEL
SUPPORT MOVING NORTH AND EAST OF THE REGION THIS AFTERNOON/EVENING...
IT SHOULD BE SAFE TO REMOVE POPS FOR THE REMAINDER OF THE AFTERNOON
ACROSS OUR NE ZONES. PRESSURE GRADIENT WILL RELAX QUICKLY THIS
EVENING AND THUS...WILL ALLOW CURRENT LAKE WIND ADVISORY TO EXPIRE
AT 6 PM THIS EVENING. RIDGE AXIS MOVES INTO OUR NW ZONES AFTER
MIDNIGHT AND WITH CLEAR SKIES...SHOULD SEE A GOOD COOL DOWN
AREAWIDE TONIGHT. RIDGE AXIS MOVES EAST OF THE REGION ON SATURDAY
WITH SOUTH WINDS RETURNING TO MOST ALL AREAS DURING THE DAY WHICH
WILL ALLOW FOR A DESCENT WARMUP BUT NOT AS WARM AS WE SAW TODAY.
ANOTHER WARM DAY EXPECTED ON SUNDAY WITH SOME AFTERNOON CU
EXPECTED AS THE GULF BEGINS TO OPEN UP WITH LOW CLOUDS ENVELOPING
THE ENTIRE REGION LATE SUNDAY NIGHT INTO MONDAY MORNING.

NORTHWEST FLOW ALOFT TO BECOME RATHER ZONAL SUNDAY INTO MONDAY AS
A WEAK DISTURBANCE MOVES OUR WAY FROM THE WEST. THERE MAY BE
ENOUGH DEEPER MOISTURE IN PLACE TO GENERATE SOME WIDELY SCATTERED
SHOWERS ON MONDAY AHEAD OF ANOTHER WEAK COLD FRONT BUT THE FRONT
WILL LIKELY HANG UP NEAR OR JUST SOUTH OF THE I-20 CORRIDOR MONDAY
NIGHT BEFORE WASHING OUT ON TUESDAY WITH SOUTHERLY FLOW
RECOMMENCING FOR TUESDAY/TUESDAY NIGHT. UPPER FLOW WILL BECOME
MORE SOUTHWESTERLY BY MID TO LATE WEEK WHICH WILL KEEP
TEMPERATURES ON THE WARM SIDE. CANNOT RULE OUT WIDELY SCATTERED
SHOWERS OR AN ISOLATED THUNDERSTORM ACROSS THE REGION WED THRU
FRIDAY OF NEXT WEEK WITH ANOTHER WEAK COLD FRONT STRUGGLING TO
PUSH THROUGH THE REGION LATE THU INTO FRIDAY OF NEXT WEEK. THE
NEXT MOST SIGNIFICANT STORM SYSTEM DIGS INTO THE CENTRAL AND
SOUTHERN PLAINS JUST BEYOND THIS FORECAST PERIOD WITH A STRONGER
COLD FRONT POISED TO MOVE INTO THE REGION LATE SATURDAY INTO
SUNDAY WITH BETTER CHANCES FOR THUNDERSTORMS.

PRELIMS TO FOLLOW...13.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  33  60  40  70  57 /   0   0   0  10  10
MLU  30  55  36  66  53 /   0   0   0  10  10
DEQ  26  57  31  67  49 /   0   0   0  10  10
TXK  29  57  38  67  56 /   0   0   0  10  10
ELD  27  55  35  66  53 /   0   0   0  10  10
TYR  34  64  43  71  59 /   0   0   0  10  10
GGG  32  61  41  71  58 /   0   0   0  10  10
LFK  33  65  42  72  57 /   0   0   0  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
     ZONES: ARZ050-051-059>061-070>073.

LA...LAKE WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
     ZONES: LAZ001>006-010>014-017>022.

OK...LAKE WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
     ZONES: OKZ077.

TX...LAKE WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
     ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.

&&

13
Hazardous weather outlook, Feb 14, 10:40 AM CST, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1040 AM CST FRI FEB 14 2014

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-151200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1040 AM CST FRI FEB 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO
OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED.

13

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 strong wind. Local standard time, as filed.

Strong Wind, Sevier

When
February 14, 2:55 PM CST
Where
Sevier forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
33.997, -94.241 (the zone’s center; the record gives no point)

Multiple trees were downed on West Locke Road on the west side of DeQueen, Arkansaas. The trees were clocking the road. A pine tree fell onto powerlines resulting in power outages.

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2014Every state in 2014This day in weather historyWarnings in Arkansas, February 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 489846.